Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 4, 2021, 1:45 PM CDT for Allen Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 1:45 PM CDT (18:45 UTC)
- Expired
- May 4, 2021, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
County Allen Parish, LA
The radar
The Lake Charles radar (KLCH), 52 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3311 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted.
045 WWUS84 KLCH 041845 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 145 PM CDT Tue May 4 2021 LAZ030-031-041915- Allen LA-Beauregard LA- 145 PM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND WESTERN ALLEN PARISHES UNTIL 215 PM CDT... At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near Longville, or near Ragley, moving northeast at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oberlin, Reeves, Dry Creek, Mittie, Ragley, Grant, Longville, Harmony and Bundick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 600 PM CDT for southwestern Louisiana. LAT...LON 3044 9323 3060 9333 3084 9298 3057 9273 TIME...MOT...LOC 1845Z 240DEG 37KT 3057 9321 $$ Stigger/87
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 4, 12:56 PM CDT, 49 minutes earlier.
Area forecast discussion, May 4, 12:56 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1256 PM CDT Tue May 4 2021
.UPDATE...The threat for severe storms will continue for SETX for
at least the next couple of hours. The severe thunderstorm watch
(SV 142) has been extended until 20z.
&&
.PREV DISCUSSION... /issued 1220 PM CDT Tue May 4 2021/
AVIATION...Thunderstorms will move through the region with a cold
front through the afternoon and evening. Periods of lower/IFR
ceilings can also be expected this afternoon before stratus keeps
ceilings prevailing IFR through sunrise Wed. Clouds will gradually
lift through mid to late morning. South winds will be gusty at
times, especially in storms this afternoon. Winds will become
northwest to north this evening.
PREV DISCUSSION... /issued 1058 AM CDT Tue May 4 2021/
UPDATE...Tornado watch 146 has been issued for central Louisiana
until 6 PM CDT.
PREV DISCUSSION... /issued 820 AM CDT Tue May 4 2021/
UPDATE...SVR watch 142 has been issued for southeast Texas
through 1PM. A cluster of strong to severe storms has developed
roughly 75 miles west/northwest of Houston and will continue east
bound through this morning. Additional watches may be needed later
today for portions of LA.
PREV DISCUSSION... /issued 705 AM CDT Tue May 4 2021/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
Main issue aviation-wise at the moment is yet again low ceilings
covering portions of the area...forecast time-height sections and
soundings indicate MVFR ceilings should become prevailing
shortly. Meanwhile, elevated srly winds will once again develop
next couple of hours as heating commences and increasing winds
aloft begin mixing down. Main story today will be the likelihood
of a squall line sweeping through the forecast area this
afternoon...timing of precip was mainly tied to that line although
some convection could impact the terminals shortly before the
line moves in. Post- squall, expect a cold front to sweep through
with ceilings briefly rising and winds shifting to a wrly
direction...however ceilings at the srn sites are likely to drop
once again this evening and remain MVFR through the night.
25
PREV DISCUSSION... /issued 350 AM CDT Tue May 4 2021/
SHORT TERM (Today through Wednesday Night)...
Early morning sfc analysis shows a frontal system draped from
low pressure over the Great Lakes swwd to another low over the Red
River Valley with a trailing cold front swd to the TX Hill
Country. Water vapor imagery shows troffing in place from the nrn
Plains sswwd to the Mexican Plateau with multiple disturbances
noted rotating through it. One such disturbance was helping fire
strong/severe convection over nern TX and the ArkLaTex, although
with best forcing/dynamics moving out of the area, this convection
has been gradually dying, with just some lingering stratiform-type
precip noted approaching the nwrn portions of the forecast area at
this time. Otherwise sfc obs indicate a cloudy and very warm/muggy
night ongoing across the region.
No significant changes to the inherited forecast this morning as
our next significant weather event looks on track for today.
Various guidance continues to indicate convection firing again
later this morning over sern TX in association with the next
disturbance rounding the trof, enhancing mid-level lift while also
nudging the sfc cool front ewd toward the forecast area. CAM
guidance more or less agree on convection congealing into some
sort of banding feature as it progresses ewd across mainly the nrn
portions of the forecast area this afternoon. Forecast soundings
continue to show a severe threat, again primarily over the nrn
zones with very steep lapse rates/large CAPE/good shear...and
severe wording has been inserted into the zones for the
appropriate areas at this time. WPC continues to highlight the
nern portions of the forecast area in a slight risk for excessive
rainfall today...while brief heavy rains are certainly possible
with this activity, all guidance shows a fairly quick movement
with the cells/line which should minimize the flooding threat and
thus no watch is planned for flash flooding at this time.
The severe threat looks to wrap up by evening as best lift
departs the region with the mid-level shortwave and the front
crosses the forecast area, although elevated POPs remain into this
evening across lower Acadiana. Could see another burst of precip
later tonight as the last disturbance in the chain crosses and
enhances lift once again.
The front will begin to stall somewhere over the coastal waters in
vicinity of lower Acadiana which could lead to a few lingering
showers through Wednesday for our far sern zones. Otherwise
tomorrow looks like a mostly sunny and slightly cooler (seasonal)
day across the bulk of the forecast area.
25
LONG TERM (Thursday through Tuesday)...
A period of nearly seasonal and dry weather can be expected as
the long term period begins. A longwave trough over the eastern
CONUS will continue to deepen as another shortwave digs
southeastward toward the lower MS Valley Thursday. This will
result in a dry northwesterly flow aloft and usher a reinforcing
ridge of high pres into the region. Precip water values will fall
to around 0.6 inches, which is below the 10 percent moving avg per
SPC climatology for early May. The dry airmass will yield rather
pleasant weather for a few days, with cool mornings and warm (but
not humid) aftns.
The amplified pattern over the CONUS will begin to break down on
Friday, with flow transitioning more zonal going into the weekend.
Sfc high pres will translate eastward by Saturday, with low pres
developing over the southern plains ahead of disturbance exiting the
Rockies. This will set up a return to a warm and moist advection
regime as southerly low level winds become entrenched acrs the area.
Pwats will climb back to well abv normal values (between 1.5 and 1.7
inches), with cloud cover expected to increase along with the
possibility of some isolated daytime showers.
Rain chcs will begin to increase by Sunday as sfc low pres moves
acrs the cntl CONUS, pulling a weak front toward the area. There are
some model differences regarding the placement of the sfc front and
consequently PoP coverage and QPF through early next week. NBM
solution maintains at least a daily slt to low end chc PoP acrs the
area, with the highest chcs acrs the northern zones which seems
reasonable as guidance suggests better dynamics will remain north of
the area.
24
MARINE...
Inserted SCEC headlines for the outer waters east of Intracoastal
City as winds are expected to run 15-20 knots through this morning
while seas to 6 feet linger into the afternoon. Will see an
elevated offshore flow develop behind the front beginning later
tonight, although at this time it appears wind speeds will remain
just below SCA criteria.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 60 77 56 / 100 20 10 0
LCH 86 64 82 61 / 80 20 10 0
LFT 85 66 78 60 / 80 60 20 0
BPT 85 62 82 60 / 70 20 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
GMZ475.
&&
PUBLIC...05Hazardous weather outlook, May 4, 12:54 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1254 PM CDT Tue May 4 2021 TXZ180-201-215-216-259>262-051800- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 1254 PM CDT Tue May 4 2021 ...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Widespread showers and thunderstorms associated with an approaching cold front can be expected across the forecast area today. The strongest of this activity is likely to come in the form of a squall line which could develop across southeast Texas this morning, then sweep across central Louisiana this afternoon. All modes of severe weather will be possible, but the main threats at this time appear to be damaging wind gusts and large hail. Heavy rain will also be possible, especially across east-central Louisiana where minor flooding could occur with the strongest storms. The rain should have exited the majority of the area by sundown, although rain chances do linger for south-central Louisiana through tonight as the forward motion of the front slows down. However additional rainfall amounts over lower Acadiana do not look sufficient for any flooding concerns at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers may linger over lower Acadiana through Wednesday morning, otherwise no significant weather is expected through the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-052>055-073-074-051800- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- 1254 PM CDT Tue May 4 2021 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...This afternoon and tonight. Widespread showers and thunderstorms associated with an approaching cold front can be expected across the forecast area today. The strongest of this activity is likely to come in the form of a squall line which could develop across southeast Texas this morning, then sweep across central Louisiana this afternoon. All modes of severe weather will be possible, but the main threats at this time appear to be damaging wind gusts and large hail. Heavy rain will also be possible, especially across east-central Louisiana where minor flooding could occur with the strongest storms. The rain should have exited the majority of the area by sundown, although rain chances do linger for south-central Louisiana through tonight as the forward motion of the front slows down. However additional rainfall amounts over lower Acadiana do not look sufficient for any flooding concerns at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers may linger over lower Acadiana through Wednesday morning, otherwise no significant weather is expected through the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-051800- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- 1254 PM CDT Tue May 4 2021 ...TORNADO WATCH 146 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Widespread showers and thunderstorms associated with an approaching cold front can be expected across the forecast area today. The strongest of this activity is likely to come in the form of a squall line which could develop across southeast Texas this morning, then sweep across central Louisiana this afternoon. All modes of severe weather will be possible, but the main threats at this time appear to be damaging wind gusts and large hail. Heavy rain will also be possible, especially across east-central Louisiana where minor flooding could occur with the strongest storms. The rain should have exited the majority of the area by sundown, although rain chances do linger for south-central Louisiana through tonight as the forward motion of the front slows down. However additional rainfall amounts over lower Acadiana do not look sufficient for any flooding concerns at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers may linger over lower Acadiana through Wednesday morning, otherwise no significant weather is expected through the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ432-435-450-452-455-470-472-475-051800- Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1254 PM CDT Tue May 4 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms ahead of an approaching cold front are expected to impact the coastal waters beginning this afternoon. The front will move into the coastal waters this evening and continue farther offshore overnight. Elevated northerly winds are expected to develop in its wake and linger through Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of elevated southerly winds is expected this weekend...otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-051800- Sabine Lake- 1254 PM CDT Tue May 4 2021 ...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered showers and thunderstorms ahead of an approaching cold front are expected to impact the coastal waters beginning this afternoon. The front will move into the coastal waters this evening and continue farther offshore overnight. Elevated northerly winds are expected to develop in its wake and linger through Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of elevated southerly winds is expected this weekend...otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 4, 11:30 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1130 AM CDT Tue May 4 2021
TXZ259-260-041645-
Northern Newton TX-Northern Jasper TX-
1130 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 1145 AM CDT...
At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Mayflower, or 14 miles northwest of Burkeville,
moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Browndell.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3116 9359 3100 9393 3112 9404 3114 9403
3116 9391 3118 9361
TIME...MOT...LOC 1630Z 233DEG 39KT 3115 9382
Stigger/87Special weather statement, May 4, 11:37 AM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1137 AM CDT Tue May 4 2021 LAZ027-030-TXZ260-041700- Beauregard LA-Vernon LA-Northern Newton TX- 1137 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD... SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL NOON CDT... At 1137 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Burr Ferry to near Bon Weir. Movement was north northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... De Ridder, Leesville, Rosepine, Merryville, Bon Weir, New Llano, Burr Ferry, Junction, Stringtown and Evans. A Tornado Watch remains in effect until 600 PM CDT for southwestern and west central Louisiana. A Severe Thunderstorm Watch remains in effect until 100 PM CDT for southeastern Texas. LAT...LON 3122 9326 3081 9332 3065 9374 3109 9359 TIME...MOT...LOC 1637Z 227DEG 25KT 3105 9349 3077 9364 Stigger/87
Special weather statement, May 4, 12:11 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1211 PM CDT Tue May 4 2021 LAZ027-030-041745- Beauregard LA-Vernon LA- 1211 PM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND SOUTHERN VERNON PARISHES UNTIL 1245 PM CDT... At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm near Rosepine, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Ridder, Leesville, Rosepine, Fort Polk, Slagle, New Llano and Pickering. A Tornado Watch remains in effect until 600 PM CDT for southwestern and west central Louisiana. LAT...LON 3081 9337 3096 9349 3124 9311 3102 9293 TIME...MOT...LOC 1711Z 235DEG 30KT 3097 9333 Stigger/87
Special weather statement, May 4, 12:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
1244 PM CDT Tue May 4 2021
LAZ027-028-041815-
Vernon LA-Rapides LA-
1244 PM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND EASTERN
VERNON PARISHES UNTIL 115 PM CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 8 miles southeast of Slagle, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hineston, Slagle, Fort Polk, Lacamp, Leander, Sieper, Hutton,
Clifton, Gardner, Flatwoods, Otis and Simpson.
A Tornado Watch remains in effect until 600 PM CDT for central and
west central Louisiana.
LAT...LON 3122 9251 3096 9307 3117 9323 3137 9303
3135 9295 3137 9295 3137 9292 3139 9291
3139 9289 3145 9281
TIME...MOT...LOC 1744Z 235DEG 31KT 3114 9301
Stigger/87Special weather statement, May 4, 1:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 145 PM CDT Tue May 4 2021 LAZ030-031-041915- Allen LA-Beauregard LA- 145 PM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND WESTERN ALLEN PARISHES UNTIL 215 PM CDT... At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near Longville, or near Ragley, moving northeast at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oberlin, Reeves, Dry Creek, Mittie, Ragley, Grant, Longville, Harmony and Bundick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 600 PM CDT for southwestern Louisiana. LAT...LON 3044 9323 3060 9333 3084 9298 3057 9273 TIME...MOT...LOC 1845Z 240DEG 37KT 3057 9321 Stigger/87
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:52 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 23 min |
| May 4, 12:11 PM CDT | Special Weather Statement | LCH | Vernon | 34 min |
| May 4, 12:44 PM CDT | Special Weather Statement | LCH | Rapides | 31 min |
| May 4, 2:16 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 44 min |
| May 4, 2:30 PM CDT | Special Weather Statement | LCH | Beauregard | 30 min |
| May 4, 2:59 PM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| May 4, 3:03 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu, Jefferson Davis | 42 min |
| May 4, 4:30 PM CDT | Special Weather Statement | LCH | Saint Landry | 60 min |
| May 4, 5:52 PM CDT | Special Weather Statement | LCH | Lafayette | 38 min |
| May 4, 11:30 AM CDT | Special Weather Statement | LCH | Sabine | 15 min |
| May 4, 11:37 AM CDT | Special Weather Statement | LCH | Newton | 23 min |
| May 4, 2:09 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper | 36 min |
| May 4, 2:39 PM CDT | Special Weather Statement | LCH | Orange | 36 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.